Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Pueblo, CO

July 19, 200711 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 19, 2007, 10:44 AM MDT for 11 counties in Colorado. It took effect at Jul 19, 2007, 3:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 10:44 AM MDT (16:44 UTC)
In effect from
Jul 19, 2007, 3:00 PM MDT
Expired
Jul 19, 2007, 11:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 191644
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1044 AM MDT THU JUL 19 2007

...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...

.LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND
MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT.
THUNDERSTORMS WILL DEVELOP ACROSS MOUNTAINS BY AFTERNOON...WITH
HEAVY RAIN POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS.
LIGHT WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE
VERY SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR
EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN
FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA
WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST
OF THE INTERSTATE 25 CORRIDOR.  

COZ072>088-200045-
/O.NEW.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
1044 AM MDT THU JUL 19 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
  HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF UP
  TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST
  STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH FLOODING.

* FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN
  AREAS. LOCATIONS PARTICULAR SUSCEPTIBLE TO FLASH FLOODING WILL
  BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO
  VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH
  AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN
  QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF
  LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
3 follow-up statements
000 
WGUS65 KPUB 191646 CCA
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1046 AM MDT THU JUL 19 2007

...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...

.LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND
MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT.
THUNDERSTORMS WILL DEVELOP ACROSS MOUNTAINS BY AFTERNOON...WITH
HEAVY RAIN POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS.
LIGHT WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE
VERY SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR
EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN
FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA
WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST
OF THE INTERSTATE 25 CORRIDOR.  

COZ072>088-200115-
/O.COR.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
1046 AM MDT THU JUL 19 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
  HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF UP
  TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST
  STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH FLOODING.

* FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN
  AREAS. LOCATIONS PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING WILL
  BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO
  VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH
  AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN
  QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF
  LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 192057
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU JUL 19 2007

...HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...

.LOW LEVEL MOISTURE WILL INCREASE ACROSS THE SOUTHEAST PLAINS AND
MOUNTAINS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT.
THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...SPREADING INTO THE
ADJACENT INTERSTATE 25 CORRIDOR BY LATE AFTERNOON. HEAVY RAIN WILL
BE POSSIBLE WITH THUNDERSTORMS THROUGH THE EVENING HOURS. LIGHT
WINDS THROUGH THE ATMOSPHERE WILL CAUSE THUNDERSTORMS TO BE VERY
SLOW MOVING. WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR
EXPECTED...LOCAL FLASH FLOODING WITH BE A THREAT...ESPECIALLY IN
FLOOD PRONE AREAS SUCH AS BURN SCARS...AND URBAN AREAS. THE AREA
WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE ALONG AND WEST
OF THE INTERSTATE 25 CORRIDOR.

COZ072>088-200500-
/O.CON.KPUB.FF.A.0002.070719T2100Z-070720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
257 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY.

* UNTIL 11 PM MDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY 
  HEAVY RAINFALL THIS AFTERNOON AND EVENING. RAINFALL RATES OF 
  UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST 
  STORMS...RESULTING QUICK RUN OFF AND THE POTENTIAL FOR FLASH 
  FLOODING. 

* FLASH FLOODING MAY CAUSE MUD AND ROCK SLIDES IN THE MOUNTAIN 
  AREAS. LOCATIONS PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING 
  WILL BE THE BURN SCARS SUCH THE HAYMAN...MASON GULCH...MATO 
  VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL OVER URBAN AREAS SUCH 
  AS COLORADO SPRINGS...PUEBLO...TRINIDAD...AND WALSENBURG CAN 
  QUICKLY CONTRIBUTE TO EXCESSIVE RUN OFF AND FLASH FLOODING OF 
  LOCAL ROADWAYS...DRAINAGE DITCHES AND STREAMS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 200455
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1055 PM MDT THU JUL 19 2007

...HEAVY RAIN ENDING ACROSS THE REGION...

.HEAVY RAIN WHICH CAUSED FLASH FLOODING ACROSS THE REGION THIS
EVENING IS GRADUALLY DECREASING.

COZ072>088-200600-
/O.EXP.KPUB.FF.A.0002.000000T0000Z-070720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
1055 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO WILL EXPIRE AT
11 PM MDT THIS EVENING. 

LIGHT TO MODERATE RAIN WILL OCCUR ACROSS THE REGION THROUGH THE
EARLY MORNING HOURS. HOWEVER...HEAVY RAIN CAPABLE OF PRODUCING
FLASH FLOODING IS NOT EXPECTED. 


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 3:24 AM MDT, 7 hours 20 minutes earlier.

Area forecast discussion, Jul 19, 3:24 AM MDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
324 AM MDT THU JUL 19 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...STRONG-SEVERE TSTMS POSSIBLE WITH HEAVY RAIN THIS AFTN/EVE...

CURRENTLY...SATELLITE IMAGERY SHOWED MESOSCALE CONVECTIVE
SYSTEM(MCS) STRETCHED ACROSS MUCH OF NE...NRN KS...AND IA EARLY THIS
MORNING. RESULTANT OUTFLOW BOUNDARY WAS RACING THROUGH SERN CO/SWRN
KS PER REGIONAL RADAR DATA. MUCH OF THE MCS PRECIPITATION OVER NWRN
KS WAS DISSIPATING. FURTHER W...ISOLD-SCT SHRA AND A FEW TSTMS WERE
OVER EXTREME WRN CO/ERN UT. 08Z/19 HAND ANALYZED SURFACE CHART
SHOWED LOWER TO MIDDLE 60S DEW POINTS ACROSS NERN CO AND TRYING TO
ADVECT INTO SERN CO PLAINS. MSAS SURFACE PRESSURE CHANGE ANALYSIS
HAD THE STRONGEST RISES FURTHER NE INTO SRN NE DIRECTLY UNDER THE
MCS CENTROID(MBE). MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER WAS
OVER CNTRL CO PER RUC MODEL UPPER AIR ANALYSES.

TODAY...BIG FORECAST CHALLENGES WITH TSTM DEVELOPMENT AND ITS IMPACT
WEATHER. ACTUAL PLACEMENT OF THE SURFACE-LOW LEVEL FRONTAL BOUNDARY
ACROSS SERN CO PLAINS WILL BE A KEY. HIGH RESOLUTION MODEL WANTS TO
STALL IT OUT SOMEWHERE AROUND THE CO/NM/OK/KS BORDER LATER
TODAY...WHICH COULD BE REASONABLE GIVEN THE LACK OF CURRENT PRESSURE
RISES BEHIND THIS PART OF THE BOUNDARY. ACTUAL LOW LEVEL MOISTURE
WILL BE ANOTHER KEY. RUC40 AND WRF WANT TO BRING 60S SURFACE DEW
POINTS UP AGAINST THE MOUNTAINS AND SERN CO PLAINS LATER TODAY.
RESULTING IN SOME RELATIVELY HIGH SURFACE-BASED CAPE VALUES UP TO 3K
J/KG ACROSS SERN CO. IF THE SURFACE DEW POINTS ARE LOWER...THEN CAPE
VALUES WILL BE A LITTLE LOWER...BUT STILL RESPECTABLE PROBABLY
AROUND 1K-2K J/KG WITH LIFTED INDICES OF 0C TO -4C. NOTHING IN THE
MIDDLE/UPPER LEVELS TO FOCUS ON A TSTM TRIGGER TODAY TO ENHANCE
CONVECTION...SO WILL NEED TO RELY ON LOW LEVEL FORCING. NO H3-H2
POTENTIAL VORTICITY LOBE WITHIN THE WEAK FLOW HIGH ALOFT...WHICH IS
USUALLY TO BE EXPECTED. THINK THE 12Z-15Z RUC40 QPF IS A LITTLE
OVERDONE. THINKING IS THE SAME THING WILL HAPPEN HAS YESTERDAY.
ISOLD-SCT SHRA/TSRA WILL FIRE UP OVER THE MOUNTAINS BETWEEN 15Z-18Z
AND THEN SPREAD INTO THE ADJACENT VALLEYS AND I-25 CORRIDOR DURING
THE AFTN. POTENTIAL FOR SOME LOW LEVEL BOUNDARY FORCING NEAR AND
JUST N OF THE BOUNDARY ACROSS THE SERN CO PLAINS THIS AFTN. THE MAIN
TSTM IMPACT WEATHER SHOULD BE MODERATE-HEAVY RAIN GIVEN THE
RELATIVELY WEAK CLOUD LAYER STEERING CURRENTS OF 5KTS OR
LESS...RELATIVELY HIGH FREEZING LEVELS...AND H7-H5 SPECIFIC HUMIDITY
VALUES OF 6-8 G/KG. LOCALIZED 1 TO 2 INCHES PER HOURS WOULD BE
POSSIBLE THIS AFTN...ESPECIALLY GIVEN TSTM CELL TRAINING AND
MERGERS. JUST MODERATE RAIN IN EXTREMELY DIVERSE COMPLEX
TERRAIN(E.G. CANYONS) COULD CAUSE A VERY LOCALIZED FLASH FLOOD
THREAT. PRIMARILY...THE STORM TYPE SHOULD BE PULSE...BUT WITH 0-6KM
SHEAR VALUES AROUND 20-25KTS JUXTAPOSED WITH A LOW LEVEL
BOUNDARY...MIGHT SUGGEST THE POTENTIAL FOR A ROTATING STORM
SOMEWHERE IN SERN CO PLAINS. PATTERN WOULD SUGGEST THE POTENTIAL FOR
PROLIFIC SMALL HAILERS PRODUCING COUPLE OF INCHES WITH THE SLOW
MOVING STORMS...ESPECIALLY FOR THE HIGHER ELEVATIONS WHERE THE
SMALLER HAILSTONES WOULD HAVE A GREATER PROBABILITY OF SURVIVING.
STILL COULD NOT RULE OUT ONE OR TWO FREAK SEVERE TSTMS THIS AFTN.
BASED ON POST RADAR ANALYSIS FROM YESTERDAY...WILL INCREASE POPS TO
LIKELY OVER THE MOUNTAINS AND HIGH SCATTERED POPS FOR THE LOWER
ELEVATIONS. ALSO...ADDED MODERATE-HEAVY RAIN TO MUCH OF THE CWFA
WITH THE HEAVY RAIN THREAT FOR OUR SERN CO MOUNTAINS/PLAINS. CURRENT
HIGH TEMPERATURES LOOK REASONABLE AND THE MET MOS GUIDANCE MIGHT BE
A LITTLE TOO COOL AND THE MAV MOS GUIDANCE A LITTLE TOO WARM.

TONIGHT...THE EVE TSTM ACTIVITY WILL DEPEND ON WHEN AND WHERE THINGS
GET GOING THIS AFTN AND HOW /WORKED OVER/ THE ATMOSPHERE IS BY THIS
EVE. THE TSTM FOCUS...WITH HEAVY RAIN...MAY SHIFT TOWARDS THE
NM/CO/OK/KS BORDER DURING THE EVE AND SHUTDOWN QUICKLY FURTHER N.
TOUGH CALL. MUCH OF THE TSTM ACTIVITY SHOULD DISSIPATE AROUND
MIDNIGHT GIVEN THE LACK OF ANY SYNOPTIC SCALE FORCING
OVERNIGHT. METZE

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

...MORE HEAT FOR THE WEEKEND...

THE MAIN FEATURE FOR THE EXTENDED CONTINUES TO BE THE PERSISTENT
UPPER RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES. THE HIGH CENTER WILL
SLOWLY MOVE TO THE NORTHEAST...OVER CO BY THIS WEEKEND AND THEN
INTO THE NORTHERN HIGH PLAINS AND UPP MISSOURI BY NEXT WEEK.
THIS WILL CONTINUE THE WARM WX AND DIURNAL TSTORMS OVER THE MTS
THROUGH THE EXTENDED. ONLY REAL CHANGE IN THE FORECAST WAS TO FOCUS
POPS OVER THE CONTDVD ESPECIALLY AS THE HIGH MOVES NORTH OF CO.
H5 WINDS WILL THEN BE ERLY...AND THIS WILL KEEP DIURNAL TSTORMS
FROM MOVING OUT OVER THE ERN PLAINS.

SHOULD SEE ONE MORE RELATIVELY COOL DAY ON FRI AS ERLY PUSH
CONTINUES OVR THE PLAINS. MAY SEE SOME LOW CLOUDS OVER THE SERN
GRASSLAND FRI MORN AND AGAIN EARLY SAT WITH LIGHT ERLY FLOW
CONTINUING AT THE SURFACE AND ABUNDANT LLVL MOISTURE. H7 TEMPS
REBOUND NICELY BACK TO 18 DEG C OR SO FOR SAT AND SUN...AND THESE
SHOULD BE THE WARMEST DAYS WITH TEMPS OVR THE PLAINS ONCE AGAIN
CLOSE TO 100 DEG. UPPER RIDGE WILL SLOWLY WEAKEN AND BECOME MORE
DIRTY NEXT WEEK...WITH LONG RANGE MODELS INDICATING A POSSIBLE
PATTERN CHANGE BY THE END OF THE MONTH. ROSE

&&

.AVIATION...

SHRA/TSRA WILL AFFECT MUCH OF THE AIRPORTS AND FLIGHT ROUTES BETWEEN
17Z/19 - 04Z/20. SHRA/TSRA WILL CREATE ERRATIC WINDS ALONG WITH
MVFR-VFR MODERATE TO HEAVY RAIN AND SMALL HAIL. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/44
Hazardous weather outlook, Jul 19, 6:08 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
608 AM MDT THU JUL 19 2007

COZ058>089-093>099-201215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
608 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF
CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO LATE
THIS MORNING THROUGH EVENING. THE MAIN THUNDERSTORM IMPACT WEATHER
WILL BE MODERATE TO HEAVY RAIN...WITH THE GREATEST POTENTIAL FOR
HEAVY RAIN ACROSS THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT
PLAINS. THE MODERATE TO HEAVY RAIN COULD CAUSE ROCK AND MUD SLIDES
IN THE MOUNTAINS...AND ESPECIALLY CANYONS...THIS AFTERNOON AND
EVENING. THERE COULD BE ONE OR TWO SEVERE THUNDERSTORMS WITH HAIL
UP TO PENNY SIZE AND WIND GUSTS APPROACHING 60 MPH. GIVEN THE SLOW
MOVING THUNDERSTORMS...THERE COULD BE A COUPLE OF STORMS THAT
PRODUCE SMALL HAIL ACCUMULATING UP TO A FEW INCHES DEEP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. THE MAIN
THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE LATE THIS MORNING THROUGH EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:53 PM MDTFlash Flood WarningPUBTeller2 hr
Jul 19, 3:38 PM MDTFlash Flood WarningPUBCuster2 hr
Jul 19, 4:47 PM MDTFlash Flood WarningPUBFremont, Pueblo4 hr
Jul 19, 5:17 PM MDTFlash Flood WarningPUBHuerfano3 hr

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.